Alert archive / Kansas / Heat Advisories in 2011
Heat Advisory 9, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jul 18, 2011, 3:23 PM CDT for 9 counties in Kansas. It took effect at Jul 19, 2011, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2011, 3:23 PM CDT (20:23 UTC)
- In effect from
- Jul 19, 2011, 1:00 PM CDT
- Expired
- Jul 19, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
716 WWUS73 KDDC 182023 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 323 PM CDT MON JUL 18 2011 ...EXCESSIVE HEAT CONTINUES THIS AFTERNOON AND THEN AGAIN TOMORROW AFTERNOON... .THE COMBINATION OF TEMPERATURES NEAR OR OVER 105F DEGREES AND RELATIVE HUMIDITIES AT MODERATE LEVELS WILL CREATE HIGH HEAT INDICES THIS AFTERNOON AND TOMORROW AFTERNOON. KSZ031-046-065-066-079>081-089-090-190430- /O.NEW.KDDC.HT.Y.0009.110719T1800Z-110720T0100Z/ /O.CON.KDDC.HT.Y.0008.000000T0000Z-110719T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 323 PM CDT MON JUL 18 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...WARM TEMPERATURES AND MODERATE RELITIVE HUMIDITIES WILL CAUSE THE HEAT INDICES WILL RISE TO BETWEEN 104 AND 108 DEGREES THIS AFTERNOON AND THEN AGAIN TOMORROW AFTERNOON. * IMPACTS...HEAT THIS HIGH CAN QUICKLY OVERCOME ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ WAH
5 follow-up statements
611 WWUS73 KDDC 190039 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 739 PM CDT MON JUL 18 2011 ...EXCESSIVE HEAT WILL CONTINUE TUESDAY AFTERNOON... .THE COMBINATION OF TEMPERATURES NEAR OR OVER 105F DEGREES AND RELATIVE HUMIDITIES AT MODERATE LEVELS WILL CREATE HIGH HEAT INDICES TOMORROW AFTERNOON. KSZ031-046-065-066-079>081-089-090-200100- /O.EXP.KDDC.HT.Y.0008.000000T0000Z-110719T0100Z/ /O.CON.KDDC.HT.Y.0009.110719T1800Z-110720T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 739 PM CDT MON JUL 18 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. * HEAT INDICES...HOT TEMPERATURES AND MODERATE RELATIVE HUMIDITIES WILL CAUSE THE HEAT INDICES TO RISE BETWEEN 105 AND 109 DEGREES TUESDAY AFTERNOON. * IMPACTS...HEAT THIS HIGH CAN QUICKLY OVERCOME ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ SUGDEN
285 WWUS73 KDDC 190104 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 804 PM CDT MON JUL 18 2011 ...EXCESSIVE HEAT WILL CONTINUE TUESDAY AFTERNOON... .THE COMBINATION OF TEMPERATURES NEAR OR OVER 105F DEGREES AND RELATIVE HUMIDITIES AT MODERATE LEVELS WILL CREATE HIGH HEAT INDICES TOMORROW AFTERNOON. KSZ031-046-065-066-079>081-089-090-200100- /O.CON.KDDC.HT.Y.0009.110719T1800Z-110720T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 804 PM CDT MON JUL 18 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. * HEAT INDICES...HOT TEMPERATURES AND MODERATE RELATIVE HUMIDITIES WILL CAUSE THE HEAT INDICES TO RISE BETWEEN 105 AND 109 DEGREES TUESDAY AFTERNOON. * IMPACTS...HEAT THIS HIGH CAN QUICKLY OVERCOME ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ SUGDEN
838 WWUS73 KDDC 190842 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 342 AM CDT TUE JUL 19 2011 ...THE SIZZLING HEAT CONTINUES... .THE COMBINATION OF TEMPERATURES NEAR OR OVER 105F DEGREES DEW POINTS IN THE MID 50S TO LOWER 60S WILL CREATE HIGH HEAT INDICES THIS AFTERNOON AND EVENING. KSZ031-046-065-066-079>081-089-090-200100- /O.CON.KDDC.HT.Y.0009.110719T1800Z-110720T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 342 AM CDT TUE JUL 19 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * HEAT INDICES...HOT TEMPERATURES AND DEW POINTS FROM THE MID 50S TO LOWER 60S WILL COMBINE TO RESULT IN HEAT INDICES TO RISE BETWEEN 105 AND 109 DEGREES THIS AFTERNOON AND EVENING. * IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. HOT TEMPERATURES WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE...DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES...NEIGHBORS AND PETS. && $$ 12
118 WWUS73 KDDC 192043 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 343 PM CDT TUE JUL 19 2011 ...THE SIZZLING HEAT CONTINUES... .THE COMBINATION OF TEMPERATURES NEAR OR OVER 105F DEGREES AND DEWPOINTS IN THE MID 50S TO LOWER 60S WILL CREATE HIGH HEAT INDICES DURING THIS AFTERNOON AND WEDNESDAY AFTERNOON OVER MUCH OF OUR FORECAST AREA. HIGH HEAT INDICES WILL CONTINUE ACROSS THE EASTERN TIER OF COUNTIES THROUGH AT LEAST FRIDAY AND AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR THIS AREA. KSZ031-046-065-066-081-090-200445- /O.UPG.KDDC.HT.Y.0009.000000T0000Z-110720T0100Z/ /O.NEW.KDDC.EH.W.0001.110719T2043Z-110723T0000Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 343 PM CDT TUE JUL 19 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED AN EXCESSIVE HEAT WARNING FOR THE EASTERN TIER OF COUNTIES IN OUR FORECAST AREA DUE TO CONSECUTIVE DAYS OF HEAT INDICES AT OR ABOVE 105 DEGREES...WHICH IS IN EFFECT UNTIL 7 PM CDT FRIDAY. * HEAT INDICES...HOT TEMPERATURES AND DEW POINTS FROM THE MID 50S TO LOWER 60S WILL COMBINE TO RESULT IN HEAT INDICES TO RISE BETWEEN 105 AND 109 DEGREES THIS AFTERNOON THROUGH AT LEAST FRIDAY EVENING. * IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ079-080-089-200445- /O.NEW.KDDC.HT.Y.0010.110720T1800Z-110721T0100Z/ /O.CON.KDDC.HT.Y.0009.000000T0000Z-110720T0100Z/ EDWARDS-KIOWA-COMANCHE- INCLUDING THE CITIES OF...KINSLEY...LEWIS...GREENSBURG... HAVILAND...COLDWATER...PROTECTION 343 PM CDT TUE JUL 19 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...HOT TEMPERATURES AND DEW POINTS FROM THE MID 50S TO LOWER 60S WILL COMBINE TO RESULT IN HEAT INDICES TO RISE BETWEEN 105 AND 109 DEGREES THIS AFTERNOON AND AND AGAIN TOMORROW AFTERNOON. * IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ030-044-045-063-064-076>078-086>088-200445- /O.NEW.KDDC.HT.Y.0010.110720T1800Z-110721T0100Z/ TREGO-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE- CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... DIGHTON...NESS CITY...GARDEN CITY...KALVESTA...JETMORE... HANSTON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA 343 PM CDT TUE JUL 19 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY. * HEAT INDICES...HOT TEMPERATURES AND DEW POINTS FROM THE MID 50S TO LOWER 60S WILL COMBINE TO RESULT IN HEAT INDICES TO RISE BETWEEN 105 AND 109 DEGREES THIS AFTERNOON AND AND AGAIN TOMORROW AFTERNOON. * IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
108 WWUS73 KDDC 200054 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 754 PM CDT TUE JUL 19 2011 ...THE SIZZLING HEAT CONTINUES... .THE COMBINATION OF TEMPERATURES NEAR OR OVER 105 DEGREES AND DEWPOINTS IN THE MID 50S TO LOWER 60S WILL CREATE HIGH HEAT INDICES WEDNESDAY AFTERNOON OVER MUCH OF OUR FORECAST AREA. HIGH HEAT INDICES WILL CONTINUE ACROSS THE EASTERN TIER OF COUNTIES THROUGH AT LEAST FRIDAY AND AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR THIS AREA. KSZ079-080-089-201000- /O.EXP.KDDC.HT.Y.0009.000000T0000Z-110720T0100Z/ /O.CON.KDDC.HT.Y.0010.110720T1800Z-110721T0100Z/ EDWARDS-KIOWA-COMANCHE- INCLUDING THE CITIES OF...KINSLEY...LEWIS...GREENSBURG... HAVILAND...COLDWATER...PROTECTION 754 PM CDT TUE JUL 19 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY. * HEAT INDICES...HOT TEMPERATURES AND DEW POINTS FROM THE MID 50S TO LOWER 60S WILL COMBINE TO RESULT IN HEAT INDICES TO RISE BETWEEN 105 AND 109 DEGREES WEDNESDAY AFTERNOON. * IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ031-046-065-066-081-090-201000- /O.CON.KDDC.EH.W.0001.000000T0000Z-110723T0000Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 754 PM CDT TUE JUL 19 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY. * HEAT INDICES...HOT TEMPERATURES AND DEW POINTS FROM THE MID 50S TO LOWER 60S WILL COMBINE TO RESULT IN HEAT INDICES TO RISE BETWEEN 105 AND 109 DEGREES THIS AFTERNOON THROUGH AT LEAST FRIDAY EVENING. * IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ030-044-045-063-064-076>078-086>088-201000- /O.CON.KDDC.HT.Y.0010.110720T1800Z-110721T0100Z/ TREGO-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE- CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... DIGHTON...NESS CITY...GARDEN CITY...KALVESTA...JETMORE... HANSTON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...LIBERAL...KISMET...MEADE...FOWLER... ASHLAND...MINNEOLA 754 PM CDT TUE JUL 19 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY. * HEAT INDICES...HOT TEMPERATURES AND DEW POINTS FROM THE MID 50S TO LOWER 60S WILL COMBINE TO RESULT IN HEAT INDICES TO RISE BETWEEN 105 AND 109 DEGREES WEDNESDAY AFTERNOON. * IMPACTS...THIS TYPE OF HEAT CAN EASILY AFFECT ANYONE WORKING OUTSIDE. HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE COMPLICATIONS AND SHOULD DEFINITELY NOT BE IGNORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ 18
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 18, 3:23 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 18, 3:23 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 323 PM CDT MON JUL 18 2011 .SYNOPSIS... THE CURRENT WEATHER PATTERN CONSISTS OF THE UPPER LEVEL JET FOUND WELL NORTH OF KANSAS ACROSS THE NORTHERN ROCKIES...CENTRAL CANADA...AND THE GREAT LAKES. THE STRONG H500 UPPER LEVEL HIGH IS CENTERED ACROSS THE KS/NE/MO BORDER AND STRETCHES ACROSS MUCH OF THE CENTRAL PLAINS AND MISSISSIPPI VALLEY. TOWARDS THE SURFACE...A STATIONARY FRONT IS FOUND DRAPED ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS. A LARGE AREA OF HIGH PRESSURE IS FOUND ACROSS MUCH OF THE CENTRAL AND SOUTHERN UNITED STATES. INFORMATION FROM THE 12Z SOUNDING SHOWS VERY WARM TEMPERATURES ALOFT WITH -2 DEGREES AT 500 MB...13 DEGREES AT 700 MB...AND ABOVE 26 DEGREES AT 850 MB. THE SOUNDING ALSO DEPICTS A RATHER MOIST PROFILE FOR THIS TIME OF THE YEAR WITH PWAT VALUES AROUND AN INCH AND A HALF. SKIES ACROSS THE FORECAST AREA ARE PARTLY CLOUDY AND WINDS ARE FROM THE SOUTHWEST AROUND 15 MPH. TEMPERATURES ARE CURRENTLY IN THE UPPER 90S TO LOWER 100S. && .DISCUSSION... DAYS 1-2... HOT AND DRY CONDITIONS ARE ANTICIPATED TO CONTINUE ACROSS THE FORECAST AREA TODAY THROUGH WEDNESDAY MORNING AS HIGH PRESSURE DOMINATES THE AREA. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE LOWER TO MID 100S EACH DAY WITH SOME PLACES ACROSS SOUTH CENTRAL KANSAS REACHING INTO THE MID TO UPPER 100S. WITH NO SURFACE OR UPPER LEVEL FEATURES AROUND TO CREATE LIFT PARTLY CLOUDY SKIES AND DRY CONDITIONS WILL BE FOUND. WINDS WILL GENERALLY BE FROM THE SOUTH GUSTING TO OVER 20 MPH IN THE AFTERNOONS. LOWS WILL RANGE FROM THE LOWER 70S ACROSS THE KS/CO BORDER TO AROUND 80 ACROSS SOUTH CENTRAL KANSAS. THE UPPER LEVEL HIGH STARTS TO FLATTEN OUT AND SINK SOUTHWARD ON WEDNESDAY. AT THE SAME TIME...AN UPPER LEVEL SHORTWAVE WILL MOVE THROUGH THE NORTHERN PLAINS. A FEW STORMS MAY DEVELOP ACROSS WESTERN NEBRASKA AND NORTHERN KANSAS IN THE AFTERNOON AND HAVE KEPT THE SLIGHT CHANCE OF STORMS ACROSS NORTHERN PORTIONS OF OUR CWA. WINDS IN THE LOWER ATMOSPHERE INCREASE AND SHIFT TO THE SOUTHWEST DURING THE AFTERNOON AND WITH ATMOSPHERIC MIXING MID TO UPPER 100S CAN BE EXPECTED DURING THE AFTERNOON. DAYS 3-7... HOT TEMPERATURES WILL PREVAIL ACROSS WESTERN KANSAS AT LEAST THROUGH SATURDAY WITH DAILY HIGH TEMPERATURES IN THE 104 TO 108 DEGREE RANGE ACROSS CENTRAL AND EASTERN SECTIONS OF THE FORECAST AREA THURSDAY AND FRIDAY. THE LARGE SCALE RIDGE IN THE MID-UPPER TROPOSPHERE WILL SHIFT SLOWLY EAST AS SOUTHWESTERLY MOMENTUM INCREASES OVER THE NORTHERN AND CENTRAL ROCKIES. THIS WILL ACTUALLY ENHANCE THE LOWER-MID TROPOSPHERIC WARM PLUME FROM NORTHEASTERN NM/SOUTHEASTERN CO TO WESTERN KS. LOW LEVEL LEESIDE TROUGH WILL BECOME ENHANCED WITH CONVERGENCE ALONG THE LEE TROUGH PROMOTING THE DEVELOPMENT OF EVENING THUNDERSTORMS WHICH WILL MOVE TOWARD PORTIONS OF FAR SOUTHWEST AND WEST CENTRAL KANSAS WEDNESDAY, THURSDAY, AND FRIDAY EVENING. WILL MAINTAIN THE 15 TO 20 POPS FROM GENERALLY ELKHART NORTH-NORTHEAST TO SCOTT CITY AREA AND POINTS WEST TOWARD THE COLORADO BORDER. THURSDAY AND FRIDAY WINDS WILL INCREASE TO AROUND 20 MPH ACROSS MUCH OF THE AREA WITH THE LEESIDE TROUGH PRESSURE GRADIENT INCREASING SLIGHTLY...SO WILL HAVE TO KEEP AN EYE ON FIRE DANGER POTENTIAL OVER THE DROUGHT AREAS (WHICH IS MUCH OF THE FORECAST AREA). A SHORTWAVE TROUGH WILL ENTER THE NORTHERN ROCKIES AND THEN THE NORTHERN PLAINS OVER THE WEEKEND. THE FRONT TIED TO THIS SHORTWAVE TROUGH WILL APPROACH KANSAS LATE IN THE WEEKEND. THIS WILL BE THE NEXT CHANCE FOR MORE ORGANIZED PRECIPITATION AND ANY SEMBLANCE OF A COOL DOWN. THE NEW 12Z RUNS OF THE DETERMINISTIC GFS AND ECMWF DO SUGGEST THE HIGH BUILDING BACK IN STRONG OVER THE CENTRAL CONUS EARLY NEXT WEEK...SO THIS FRONT MAY DIE RIGHT ACROSS SOUTHERN KANSAS WITH A RAPID RETURN BACK TO THE PERSISTENT HEAT. GIVEN LARGE UNCERTAINTIES IN THE OVERALL SYNOPTIC SETUP IN THE SUNDAY/MONDAY TIME FRAME WILL NOT MAKE ANY CHANGES IN THE GRIDS. && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH 18Z TUESDAY WITH PREVAILING WINDS FROM THE SOUTH 10 TO 12 KNOTS. NO SIGNIFICANT SENSIBLE WEATHER IMPACTS ARE EXPECTED AS HIGH PRESSURE ALOFT WILL PREVAIL KEEPING THE ATMOSPHERE ABSENT FROM PRECIPITATION CHANCES. && .PRELIMINARY POINT TEMPS/POPS... DDC 103 77 104 79 / 0 0 0 0 GCK 101 72 103 78 / 0 0 0 0 EHA 99 74 103 75 / 0 0 0 0 LBL 102 75 103 78 / 0 0 0 0 HYS 104 78 104 78 / 0 0 0 0 P28 105 79 105 81 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ031-046-065-066- 079>081-089-090. && FN42/25/25
Hazardous weather outlook, Jul 18, 4:01 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 401 AM CDT MON JUL 18 2011 KSZ030-031-043>046-061>066-074>081-084>090-190915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 401 AM CDT MON JUL 18 2011 /301 AM MDT MON JUL 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS POSTED THIS AFTERNOON AND EVENING, EAST OF A HAYS TO COLDWATER LINE. HEAT INDICES IN THE 104 TO 108 DEGREE RANGE WILL MAKE IT EXTREMELY UNCOMFORTABLE FOR OUTDOOR WORKERS. ALSO, THE FIRE DANGER WILL BE VERY HIGH ACROSS ALL OF SOUTHWEST KANSAS AND OUTDOOR BURNING SHOULD NOT BE ALLOWED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HIGH HEAT WILL PERSIST FOR THE NEXT SEVERAL DAYS. PRECAUTIONS SHOULD BE TAKEN TO NOT BE EXPOSED TO THE HIGH HEAT CONDITIONS. AT THE SAME TIME, THE FIRE DANGER INDEX WILL BE HIGH TO VERY HIGH THROUGH SUNDAY, AND OUTDOOR BURNING SHOULD NOT BE PLANNED. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS IN OUR NORTH AND WEST SECTIONS WEDNESDAY THROUGH FRIDAY AFTERNOONS, AND THEN ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS SATURDAY AND SUNDAY. THESE STORMS MOST LIKELY WILL NOT REACH SEVERE LIMITS, BUT MAY PRODUCE SOME GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:38 AM CDT | Heat Advisory | DDC | Barber, Comanche, Edwards, Ellis, Kiowa, Pawnee and 3 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.